Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 7, NWS Billings, MT

June 25, 2012Custer County, Fallon County, Powder River County, Montana

NWS Billings, MT issued this severe thunderstorm warning at Jun 25, 2012, 5:15 PM MDT for Custer County, Fallon County, Powder River County, Montana. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 5:15 PM MDT (23:15 UTC)
Expired
Jun 25, 2012, 6:15 PM MDT
In force
60 min
Issued by
NWS Billings, MT
Area
Storm-based polygon

Counties Custer County, MT, Fallon County, MT, Powder River County, MT

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:00 PM MDTHAIL 117 Sw Ismay, MTQUARTER SIZE HAIL ACCOMPANIED BY THUNDERSTORM WIND GUSTS ESTIMATED AT 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:07 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1446 J/kg
Mixed-layer CIN
-497 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WUUS55 KBYZ 252315
SVRBYZ
MTC017-025-075-260015-
/O.NEW.KBYZ.SV.W.0007.120625T2315Z-120626T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
515 PM MDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CUSTER COUNTY IN SOUTHEAST MONTANA...
  WEST CENTRAL FALLON COUNTY IN SOUTHEAST MONTANA...
  NORTHEASTERN POWDER RIVER COUNTY IN SOUTHEAST MONTANA...

* UNTIL 615 PM MDT.

* AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS WITH QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  ONE STORM WAS LOCATED 10 MILES NORTHWEST OF   
POWDERVILLE...AND ANOTHER 12 MILES SOUTH OF MIZPAH. MOVEMENT WAS 
NORTHEAST AT 20 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
MIZPAH AND KNOWLTON.

THIS REPLACES THE PREVIOUS WARNING THAT WAS IN EFFECT FOR THIS AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR SOUTHEASTERN MONTANA.

&&

LAT...LON 4635 10482 4614 10491 4614 10494 4607 10493
      4568 10510 4572 10553 4641 10537
TIME...MOT...LOC 2313Z 226DEG 19KT 4582 10529

$$
1 follow-up statement
393 
WWUS55 KBYZ 252344
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
544 PM MDT MON JUN 25 2012

MTC075-252353-
/O.CAN.KBYZ.SV.W.0007.000000T0000Z-120626T0015Z/
POWDER RIVER MT-
544 PM MDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POWDER RIVER
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED NORTH OUT OF POWDER RIVER COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR SOUTHEASTERN MONTANA.

LAT...LON 4635 10482 4614 10491 4614 10494 4605 10494
      4591 10500 4589 10502 4600 10547 4641 10537
TIME...MOT...LOC 2343Z 226DEG 19KT 4615 10513

$$

MTC017-025-260015-
/O.CON.KBYZ.SV.W.0007.000000T0000Z-120626T0015Z/
CUSTER MT-FALLON MT-
544 PM MDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EXTREME WEST CENTRAL FALLON AND EAST CENTRAL CUSTER COUNTIES...

AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHEAST
OF MIZPAH...OR 33 MILES NORTHWEST OF EKALAKA...MOVING NORTHEAST AT 20
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
KNOWLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR SOUTHEASTERN MONTANA.

&&

LAT...LON 4635 10482 4614 10491 4614 10494 4605 10494
      4591 10500 4589 10502 4600 10547 4641 10537
TIME...MOT...LOC 2343Z 226DEG 19KT 4615 10513

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:17 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 25, 3:17 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
317 PM MDT MON JUN 25 2012

.SHORT TERM...VALID FOR TUE AND WED...

HIGH AMPLITUDE UPPER RIDGE AXIS HAD SHIFTED INTO THE DAKOTAS THIS
AFTERNOON PER WATER VAPOR IMAGERY...AND UPPER SW FLOW WAS OVER THE
REGION. GIVEN WAVES MOVING THROUGH THE FLOW...AND DIFFERENCES IN
WHERE THE MODELS PREDICT THE LOCATION OF THE SURFACE LOW...HAVE
EXPANDED POPS FURTHER W THIS EVENING. ALSO INCREASED THEM TO CHANCE
OVER THE E WHERE CONVECTION HAS BEEN DEVELOPING THIS AFTERNOON.
CONVECTION HAD ALSO DEVELOPED IN E WY. WILL KEEP DRY
THUNDERSTORMS IN THE FAR WESTERN ZONES DUE TO LOW PRECIPITABLE
WATERS. SOME OF THE THUNDERSTORMS MAY BE SEVERE OVER THE CENTRAL
AND EASTERN ZONES AS CONVECTION HAS BEEN BREAKING THE CAP IN SE WY
AND SEVERAL THOUSAND JOULES OF CAPE WERE AVAILABLE ABOVE THE CAP
INTO E MT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THIS AREA
THROUGH 05Z. TRIMMED BACK WESTWARD EXTENT OF POPS AFTER 06Z AS
WAVES WILL BE ALMOST OUT OF THE AREA. WARMED UP THE CENTRAL AND E
AS 850 MB TEMPERATURES WILL BE CLOSE TO +30 DEGREES C.

ON TUE...THE PACIFIC UPPER LOW...SEEN ON WATER VAPOR IMAGERY NEAR
THE OR COAST THIS AFTERNOON...WILL PUSH A COLD FRONT INTO THE AREA
IN THE AFTERNOON. AHEAD OF THE FRONT...SOUNDINGS SHOWED GUSTY SW
WINDS IN THE 30 TO 40 KT RANGE WITH HIGHER VALUES IN KLVM. THE FRONT
WILL PUSH THE STRONG 850 MB THERMAL RIDGE E AND USHER IN GUSTY W
WINDS IN THE AFTERNOON. SOUNDINGS SHOWED HIGH-LEVEL MOISTURE
CONFINED TO THE EASTERN ZONES IN THE AFTERNOON...SO TRIMMED BACK
POPS TO REFLECT THIS SCENARIO. TEMPERATURES WERE IN GOOD SHAPE WITH
NEAR RECORD HIGHS EXPECTED IN KMLS. A NW WIND SURGE WILL ACCOMPANY
THE FRONT TUE EVENING WITH CONTINUED COLD ADVECTION. THE COMBINATION
OF HOT...DRY AND WINDY CONDITIONS WITH A FRONTAL PASSAGE HAS
PROMPTED THE ISSUANCE OF A RED FLAG WARNING ACROSS MOST OF THE AREA
LATE TUE MORNING THROUGH 06Z WED. SOUNDINGS WERE DRY TUE NIGHT
SO WILL CONTINUE THE DRY FORECAST. LOWERED TEMPERATURES BASED ON
FORECAST 850 MB TEMPERATURES.

THERE WILL BE SOME TRAILING VORTICITY MOVING THROUGH THE AREA ON WED
AS THE UPPER LOW MOVES INTO CANADA. THE AIRMASS...HOWEVER...WILL BE
VERY DRY. LOWERED TEMPERATURES IN THE FAR E BASED ON MIXING
PROFILES. ZONAL FLOW WILL BE OVER THE AREA WED NIGHT WITH CONTINUED
DRY WEATHER. WED NIGHT MINS WERE IN GOOD SHAPE. ARTHUR

.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...

MODELS ARE IN FAIRLY GOOD AGREEMENT THURSDAY THROUGH FRIDAY WITH
THE LONG WAVE PATTERN OVER OUR REGION SUGGESTING A ZONAL/LOW
AMPLITUDE RIDGE. BOTH MODELS HINT AT SOME MINOR RIPPLES IN THE
MEAN FLOW SUGGESTING SOME WEAK SHORT WAVE ENERGY...BUT THE IMPACT
SEEMS TO BE MAINLY AFFECT AREAS TO OUR NORTH AND WEST. A BROAD
SPLIT FLOW LIKE PATTERN OFF THE WEST COAST MAY EVENTUALLY WORK
INLAND AND BRING A CHANCE OF PRECIPITATION BY NEXT WEEKEND. MODELS
DIVERGE A BIT ON THE STRENGTH OF THE THERMAL RIDGE OVER THE AREA
THIS WEEKEND WITH THE ECMWF A BIT MORE AGGRESSIVE. IF THE RIDGE
OVER US AMPLIFIES MORE THAN THE AVERAGE 500MB PROG CURRENTLY
INDICATES WE COULD SEE HIGHS WELL INTO THE 90S AGAIN THIS WEEKEND.

OVERALL...THE INHERITED EXTENDED WAS IN GOOD SHAPE. JUST MADE SOME
MINOR UPDATES FOR THIS EXTENDED PACKAGE TWEAKING HIGHS FRIDAY
THROUGH SUNDAY AND A FEW RH GRIDS. BT

&&

.AVIATION...

ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE
EAST OF A KMLS TO KSHR LINE THIS EVENING. ONE OR TWO OF THESE
COULD BE STRONG WITH HAIL AND STRONG SURFACE WINDS. THERE IS A
SLIGHT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WEST OF THIS
LINE AS WELL...BUT ANY ACTIVITY THAT FORMS WILL BE HIGH BASED WITH
MOSTLY VIRGA. VFR CONDITIONS WILL OTHERWISE PREVAIL. BT

&&

.PRELIMINARY POINT TEMP/POPS...

    TUE     WED     THU     FRI     SAT     SUN     MON
-----------------------------------------------------------
BIL 070/096 055/085 056/089 060/094 063/093 064/095 064/088
    20/N    00/U    00/U    00/U    00/U    11/U    22/T
LVM 052/087 047/081 048/086 052/090 054/089 053/088 053/085
    10/N    00/N    00/U    00/U    00/B    11/B    22/T
HDN 071/101 052/085 053/091 057/096 060/095 060/098 060/090
    20/N    00/U    00/U    00/U    00/U    11/U    22/T
MLS 076/105 057/087 058/092 062/098 064/097 065/099 066/091
    32/T    00/U    00/U    00/U    00/U    12/T    22/T
4BQ 073/103 056/084 056/090 059/095 063/095 064/098 063/090
    32/T    00/U    00/U    00/U    00/U    11/U    22/T
BHK 074/103 054/083 056/089 060/092 062/093 063/095 063/088
    32/T    00/N    00/U    00/U    11/U    12/T    22/T
SHR 066/099 052/085 053/088 054/092 055/093 057/095 058/088
    20/N    00/U    00/U    00/U    00/U    11/U    12/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 11 PM MDT THIS
      EVENING FOR ZONES 30>33-36>38-57-58.
     RED FLAG WARNING IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT MDT
      TUESDAY NIGHT FOR ZONES 123>133.
WY...RED FLAG WARNING IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT MDT
      TUESDAY NIGHT FOR ZONE 274.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 25, 3:15 PM MDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
315 PM MDT MON JUN 25 2012

MTZ028>042-056>058-063>068-WYZ098-099-262115-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
315 PM MDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
SOUTHEASTERN MONTANA LATE TODAY AND CONTINUE THROUGH LATE EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WIND. THE THREAT OF SEVERE STORMS WILL BE GREATEST OVER
POWDER RIVER...CUSTER...CARTER AND FALLON COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY OVER
THE AREA AS A COLD FRONT APPROACHES THE REGION...BRINGING WIND
GUSTS OF 30 TO 50 MPH ALONG WITH THE HOT AND VERY DRY CONDITIONS.
A FEW THUNDERSTORMS ARE ALSO POSSIBLE. THE COLD FRONT WILL MOVE
FROM WEST TO EAST THROUGH THE AREA LATE TUESDAY AFTERNOON AND
TUESDAY EVENING. THOSE WITH FIRE WEATHER INTERESTS SHOULD PAY
CLOSE ATTENTION TO THE LATEST FORECASTS. ANYONE PLANNING OUTDOOR
BURNING OR FIREWORKS USE SHOULD EXERCISE EXTREME CAUTION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 25, 3:36 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
336 PM MDT MON JUN 25 2012

MTZ036-037-252200-
CARTER MT-POWDER RIVER MT-
336 PM MDT MON JUN 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POWDER RIVER AND
SOUTHWESTERN CARTER COUNTIES UNTIL 400 PM MDT...

AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING OVER SOUTHERN POWDER RIVER COUNTY. MOVEMENT
WAS NORTHEAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF HAIL UP TO ONE-HALF INCH IN DIAMETER
AND WIND GUSTS UP TO 40 MPH...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING AS THEY MOVE THROUGH THE AREA THIS AFTERNOON.

AREAS AFFECTED INCLUDE...BROADUS...BELLE CREEK...OLIVE...BOYES AND
HAMMOND.

STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT
FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4572 10561 4569 10464 4499 10486 4499 10596
TIME...MOT...LOC 2134Z 228DEG 16KT 4526 10530
Special weather statement, Jun 25, 3:47 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
347 PM MDT MON JUN 25 2012

MTZ029-042-063-252215-
GOLDEN VALLEY MT-JUDITH GAP MT-MUSSELSHELL MT-
347 PM MDT MON JUN 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOLDEN VALLEY AND
NORTHWESTERN MUSSELSHELL COUNTIES UNTIL 415 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS 30 MILES NORTHWEST OF
ROUNDUP...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF
EXTREME NORTHERN GOLDEN VALLEY AND EXTREME NORTHWESTERN MUSSELSHELL
COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4675 10875 4675 10869 4674 10869 4654 10909
      4671 10922 4676 10918 4676 10876
TIME...MOT...LOC 2145Z 211DEG 18KT 4671 10905
Special weather statement, Jun 25, 4:21 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
421 PM MDT MON JUN 25 2012

MTZ036-252315-
POWDER RIVER MT-
421 PM MDT MON JUN 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POWDER RIVER COUNTY UNTIL
515 PM MDT...

AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROADUS...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

OTHER STORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND
EVENING. AREAS AFFECTED BY THIS STORM INCLUDE...OLIVE...COALWOOD AND
POWDERVILLE.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4504 10592 4579 10564 4577 10502 4500 10505
TIME...MOT...LOC 2220Z 228DEG 13KT 4541 10535
Special weather statement, Jun 25, 4:23 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
423 PM MDT MON JUN 25 2012

MTZ029-042-063-252300-
GOLDEN VALLEY MT-JUDITH GAP MT-MUSSELSHELL MT-
423 PM MDT MON JUN 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOLDEN VALLEY AND
NORTHWESTERN MUSSELSHELL COUNTIES UNTIL 500 PM MDT...

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS CENTERED 26 MILES NORTHWEST OF
ROUNDUP...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF
EXTREME NORTHWESTERN MUSSELSHELL COUNTY AND EXTREME NORTHEASTERN
GOLDEN VALLEY COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4675 10858 4654 10899 4662 10911 4667 10918
      4676 10905 4676 10860
TIME...MOT...LOC 2221Z 211DEG 22KT 4668 10898
Local storm report, Jun 25, 5:06 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
506 PM MDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             6 SW POWDERVILLE        45.69N 105.19W
06/25/2012  E1.00 INCH       POWDER RIVER       MT   TRAINED SPOTTER

            HAIL RANGED IN SIZE FROM PEA TO QUARTER SIZE.

&&

CS/VS
Special weather statement, Jun 25, 5:08 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
508 PM MDT MON JUN 25 2012

MTZ032-033-260000-
CUSTER MT-FALLON MT-
508 PM MDT MON JUN 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FALLON AND EASTERN CUSTER
COUNTIES UNTIL 600 PM MDT...

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 23 MILES NORTHEAST OF VOLBORG...OR 37 MILES WEST
OF EKALAKA...MOVING NORTH NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MIZPAH...KNOWLTON AND LOCATE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4630 10473 4614 10488 4613 10494 4607 10494
      4591 10508 4604 10546 4648 10537
TIME...MOT...LOC 2307Z 201DEG 17KT 4606 10528

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:35 AM MDTRed Flag WarningBYZBig Horn, Carbon, Carter, Custer, Fallon, Gallatin and 11 more44 hr
Jun 25, 3:36 PM MDTSpecial Weather StatementBYZPowder River24 min
Jun 25, 3:47 PM MDTSpecial Weather StatementBYZGolden Valley28 min
Jun 25, 4:21 PM MDTSpecial Weather StatementBYZPowder River54 min
Jun 25, 4:23 PM MDTSpecial Weather StatementBYZMusselshell37 min
Jun 25, 4:36 PM MDTSevere Thunderstorm WarningBYZCarter, Custer, Powder River54 min
Jun 25, 5:08 PM MDTSpecial Weather StatementBYZCuster52 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.